MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0310CSS10
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Codes Stroke/CVA (1770); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number:(b)(4).An evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f200800002 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "i was just informed of the issue in the case today.Thephysician was repairing a ruptured left pcomm aneurysm and was putting in his fourth optima coil a 3x10 csf.He was taking the coil in and out to reposition when he decided coil wasn't going where he wanted and began pulling coil out and it premature detached in the catheter.The coil inadvertently detached partially within the catheter and the anuerysm, basically the detachment zone broke.He lost the coil out the front of the catheter when he went to remove and the coil flew up the mca and caused a blockage in the artery.He was able to get past the coil and stent it along the vessel in place.Patient had some stroke like symptoms but has recovered.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key11638875
Report Number3014162263-2021-00016
Device Sequence Number16889536
Product Code HCG
UDI-Device Identifier00818053025907
UDI-Public00818053025907
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2025
Device Model NumberOPTI0310CSS10
Device Catalogue NumberN/A
Device Lot NumberF200800002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;